MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a pericardial effusion (pe) occurred.The procedure was cancelled.During a watchman procedure, a versacross connect access solution kit was selected for use.On the first and second transseptal puncture (tsp) attempt, bubbles could be seen in the left atrium, however the devices were unable to advance across the septum.On the third attempt, the physician was able to cross the septum along with the versacross connect, watchman sheath and an intracardiac echocardiogram (ice) catheters.As the ice catheter was in the left atrium, the patient's blood pressure began to drop and a 1-2cm pe was identified predominately around the right ventricle, though it was found circumferential.Thus, protamine was quickly given and a pericardiocentesis was performed with 475ml of blood drained.Also, medications were given to stabilize the blood pressure.The pe had resolved, the blood pressure stabilized, and the patient was transferred to the intensive care unit for overnight monitoring.The device is not expected to be returned for analysis.The patient was not under warfarin not antiplatelet drugs at the time.It was further confirmed that the patient had difficult anatomy, contributing to the versacross rf wire to do not cross in first two attempts.All three attempts were performed using the same versacross kit.There were multiple attempts required to track up / drop down into position on septum before tsp was performed.Act therapeutic during the procedure.Upon third attempt completion, then the effusion was noted quickly after.No reported allegations of malfunction for the versacross devices (rf wire or dilator), and neither the implanter expressed a concern that the versacross rf wire or dilator had contributed to the patient complication.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19259558
Report Number2124215-2024-27748
Device Sequence Number6493214
Product Code DRE
UDI-Device Identifier00685447012566
UDI-Public00685447012566
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age77 YR
Patient SexFemale